MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COBALT CHROME FEMORAL HEAD GLOBAL TAPER 32MM O.D. +8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COBALT CHROME FEMORAL HEAD GLOBAL TAPER 32MM O.D. +8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71303208
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 04/02/2002
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Please also reference 1020279-2011-00469 as it relates to a different event for this patient.
 
Event or Problem Description
It was reported the patient presented with several episodes of subluxation of her right hip, not true dislocation.The surgeon believed the skirt on the metal head was impinging and causing the subluxation.The patient underwent a right total hip replacement revision surgery.The head and liner were replaced and soft tissue anteriorly was also debrided.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A clinical analysis indicates based on the newly submitted medical records, the likely cause of the ¿gross polyethylene wear¿ and the resultant wear disease is due to the edge loading on the liner from the vertically placed cup.It cannot be concluded how much cup position changed over the 9 prior years but placement at this angle could be a result of the patients ¿irregular acetabulum¿ it is unknown if this patient¿s waldenstrom macroglobulinemia and its unreported treatments contributed to the deterioration of her acetabulum.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
COBALT CHROME FEMORAL HEAD GLOBAL TAPER 32MM O.D. +8
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7245671
Report Number1020279-2018-00127
Device Sequence Number1028107
Product Code LPH
UDI-Device Identifier03596010194206
UDI-Public03596010194206
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Device Explanted Year2002
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/05/2011
Device Catalogue Number71303208
Device Lot Number01CM04221
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/26/2018
Supplement Date Received by Manufacturer01/26/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REFLECTION HOLECOVER PART#71336500 LOT#01FM06604; REFLECTION LINER PART#71743250 LOT#60409009; REFLECTION SHELL PART#71330152 LOT#00506963A; SYNERGY HEAD PART#71306412 LOT#01CM12589A
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR